Alert archive / Illinois / Gale Warnings in 2012

Gale Warning 35, NWS Chicago, IL

September 17, 2012

NWS Chicago, IL issued this gale warning at Sep 17, 2012, 9:16 AM CDT. It took effect at Sep 17, 2012, 5:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 17, 2012, 9:16 AM CDT (14:16 UTC)
In effect from
Sep 17, 2012, 5:00 PM CDT
Expired
Sep 17, 2012, 9:24 PM CDT
In force
4 hr
Issued by
NWS Chicago, IL

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WHUS73 KLOT 171416
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
916 AM CDT MON SEP 17 2012

LMZ740>745-172230-
/O.NEW.KLOT.GL.W.0035.120917T2200Z-120918T0300Z/
/O.EXT.KLOT.SC.Y.0086.120918T0300Z-120919T0900Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
916 AM CDT MON SEP 17 2012

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
4 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. 

* WINDS...NORTH GALES TO 35 KT BECOMING NORTHWEST TO 30 KT THIS
  EVENING.

* SIGNIFICANT WAVES...6 TO 9 FT FOR THE ILLINOIS NEARSHORE. 8 TO
  12 FT FOR THE INDIANA NEARSHORE.

* OCCASIONAL WAVES...UP TO 13 FT FOR THE ILLINOIS NEARSHORE AND UP
  TO 18 FT FOR THE INDIANA NEARSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ080-669-671-673-675-777-779-870-872-874-876-878-172230-
/O.NEW.KLOT.GL.W.0035.120917T2200Z-120918T0300Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
916 AM CDT MON SEP 17 2012

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. 

* WINDS...NORTH GALES TO 35 KT.

* SIGNIFICANT WAVES...8 TO 12 FT.

* OCCASIONAL WAVES...UP TO 18 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
352 
WHUS73 KLOT 172005
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
305 PM CDT MON SEP 17 2012

LMZ740>745-180415-
/O.CON.KLOT.GL.W.0035.120917T2200Z-120918T0300Z/
/O.CON.KLOT.SC.Y.0086.120918T0300Z-120919T0900Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
305 PM CDT MON SEP 17 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM CDT WEDNESDAY...

* WINDS...NORTHWEST GALES TO 35 KT DIMINISHING TO 30 KT THIS
  EVENING.

* SIGNIFICANT WAVES...6 TO 9 FT FOR THE ILLINOIS NEARSHORE. 8 TO 
  12 FT FOR THE INDIANA NEARSHORE.

* OCCASIONAL WAVES...UP TO 13 FT FOR THE ILLINOIS NEARSHORE AND UP
  TO 18 FT FOR THE INDIANA NEARSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ080-669-671-673-675-777-779-870-872-874-876-878-180415-
/O.CON.KLOT.GL.W.0035.120917T2200Z-120918T0300Z/
/O.NEW.KLOT.GL.A.0021.120919T1800Z-120920T0600Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
305 PM CDT MON SEP 17 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. 

* WINDS...NORTHWEST GALES TO 35 KT.

* SIGNIFICANT WAVES...8 TO 12 FT.

* OCCASIONAL WAVES...UP TO 18 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LMZ261-362-364-366-563-565-567-868-180415-
/O.NEW.KLOT.GL.A.0021.120919T1800Z-120920T0600Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
305 PM CDT MON SEP 17 2012

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. 

* WINDS...SOUTH GALES TO 35 KT.

* SIGNIFICANT WAVES...8 TO 12 FT.

* OCCASIONAL WAVES...UP TO 18 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
600 
WHUS73 KLOT 180224
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
924 PM CDT MON SEP 17 2012

LMZ740>745-181030-
/O.CAN.KLOT.GL.W.0035.000000T0000Z-120918T0300Z/
/O.EXT.KLOT.SC.Y.0086.120918T0224Z-120919T0900Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
924 PM CDT MON SEP 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE
WARNING. 

* WINDS...NORTHWEST WINDS TO 30 KT.

* SIGNIFICANT WAVES...6 TO 9 FT FOR THE ILLINOIS NEARSHORE. 8 TO 
  12 FT FOR THE INDIANA NEARSHORE.

* OCCASIONAL WAVES...UP TO 13 FT FOR THE ILLINOIS NEARSHORE AND
  UP TO 18 FT FOR THE INDIANA NEARSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ080-669-671-673-675-777-779-870-872-874-876-878-181030-
/O.CAN.KLOT.GL.W.0035.000000T0000Z-120918T0300Z/
/O.CON.KLOT.GL.A.0021.120919T1800Z-120920T0600Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
924 PM CDT MON SEP 17 2012

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE
WARNING. 

* WINDS...SOUTH GALES TO 35 KT.

* SIGNIFICANT WAVES...7 TO 10 FT.

* OCCASIONAL WAVES...UP TO 15 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LMZ261-362-364-366-563-565-567-868-181030-
/O.CON.KLOT.GL.A.0021.120919T1800Z-120920T0600Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
924 PM CDT MON SEP 17 2012

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WINDS...SOUTHWEST GALES TO 35 KT.

* SIGNIFICANT WAVES...8 TO 12 FT.

* OCCASIONAL WAVES...UP TO 18 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

JEE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Sep 17, 9:16 AM CDT, 0 minutes earlier.

Area forecast discussion, Sep 17, 9:16 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
916 AM CDT MON SEP 17 2012

.DISCUSSION...
320 AM CDT

CONCERNS THIS MORNING REVOLVE AROUND AMPLIFYING TROUGH OVER THE
CENTRAL AND EASTERN CONUS BRINGING SEVERAL CHANCES OF PRECIPITATION
INCLUDING A STRONG COLD FRONT THAT WILL SWEEP ACROSS THE AREA TODAY.

TODAY AND TONIGHT...
A 110KT JET WAS ANALYZED ACROSS ALBERTA THIS MORNING AND IS EXPECTED
TO DIVE SOUTH INTO THE NORTHERN PLAINS TODAY CARVING OUT A BROAD
UPPER TROUGH OVER THE UPPER MIDWEST AND GREAT LAKES REGION BY THIS
EVENING. AT THE SURFACE...A BROAD TROUGH WAS LOCATED FROM WESTERN
IOWA NORTHEAST ACROSS WISCONSIN AND LAKE SUPERIOR. THE BAROCLINIC
ZONE BEHIND THE TROUGH WILL BEGIN TO STRENGTHEN TODAY AS LOW
PRESSURE DEEPENS IN RESPONSE TO THE STRONG WAVE DROPPING OUT OF
CANADA. ALONG AND JUST AHEAD OF THE FRONT...MODELS CONTINUE TO
ADVERTISE 500-1000 J/KG CAPE DEVELOPING WITH 30-40 KT OF DEEP LAYER
SHEAR. SHEAR VECTORS ARE STRONGEST JUST ALONG THE FRONT AS WELL AS
BEHIND THE FRONT...BUT TAPER TO LESS THAN 30 KT NOT TOO FAR AHEAD OF
THE FRONT. GIVEN THESE PARAMETERS...WILL HAVE TO MONITOR FOR
MARGINAL SEVERE THREAT THIS AFTERNOON AND EARLY EVENING. AFTER THE
FRONT PASSES TODAY...EXPECT TEMPERATURES TO QUICKLY FALL WITH A
BRISK NORTHWEST WIND IN PLACE. MIDLEVEL FRONTOGENESIS AND STRONG
HEIGHT FALLS ASSOCIATED WITH THE H5 WAVE WILL BEGIN TO PUSH INTO THE
AREA SUSTAINING THE CHANCES FOR RAIN INTO THE EARLY OVERNIGHT HOURS.

TUESDAY THROUGH TUESDAY NIGHT...
STRONG COLD ADVECTION BEHIND THE COLD FRONT WILL CAUSE H85 TEMPS TO
FALL TO NEAR 2C OVER PORTIONS ON NORTHERN ILLINOIS TUESDAY
AFTERNOON...AND JUST BELOW 0C OVER PORTIONS OF LAKE MICHIGAN.
CONDITIONS CONTINUE TO LOOK FAVORABLE FOR LAKE EFFECT SHOWERS WITH
SFC-850 DELTA T'S GROWING TO 17-18C AND EQUILIBRIUM LEVELS ABOVE 20K
FT. OVER LAND...VERY STRONG LOW TO MID LEVEL LAPSE RATES ARE
EXPECTED AND SHOULD RESULT IN INCREASED CLOUD COVER WITH COLD AIR
STRATOCUMULUS POSSIBLY TAKING ON SOME VERTICAL DEPTH AND PROVIDING
AN OPPORTUNITY FOR A FEW SPRINKLES OR LIGHT SHOWERS. CLOUD COVER
SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING AND SURFACE RIDGE
AXIS BEGINS TO ENCROACH FROM THE WEST. OVERNIGHT...MODELS CONTINUE
TO ADVERTISE FAVORABLE TIMING OF THE RIDGE AXIS FOR STRONG
RADIATIONAL COOLING AND SHOULD EASILY SEE THE COOLEST NIGHT OF THE
SEASON THUS FAR. WE NAY BE FLIRTING WITH RECORD LOW TEMPS. THE
RECORD LOW FOR ROCKFORD FOR SEPTEMBER 19TH IS 34...AND CHICAGO...
WITH THE URBAN HEAT ISLAND...HAS A RECORD LOW OF 40.

WEDNESDAY THROUGH WEDNESDAY NIGHT...
EXPECT TO BE IN BETWEEN SYSTEMS WEDNESDAY AS ANOTHER SHORTWAVE
BEGINS TO DIG ACROSS MINNESOTA TOWARDS THE NORTHERN GREAT LAKES
REGION. SOUTHWESTERLY FLOW INCREASES AHEAD OF THE FRONT AND SHOULD
ALLOW US TO RISE INTO THE UPPER 60S ON WEDNESDAY. LOOKS LIKE MOST OF
THE ENERGY ASSOCIATED WITH THE UPPER LEVEL DISTURBANCE WILL PASS
NORTH OF THE CWA...BUT A TRAILING SURFACE COLD FRONT COULD BRING A
FEW SHOWERS TO THE AREA WEDNESDAY NIGHT.

THURSDAY THROUGH SUNDAY...
EXPECT THE LONGWAVE TROUGH AXIS TO SLOWLY SHIFT TO THE EAST THROUGH
THE PERIOD. SEVERAL MODEST DISTURBANCES ARE FORECASTED TO ROTATE
AROUND THE PERIPHERY OF THE LONGWAVE TROUGH PROVIDING ADDITIONAL
CHANCES FOR PRECIPITATION. TIMING THESE FEATURES IS DIFFICULT THIS
FAR OUT SO WENT WITH A BLEND OF POP GUIDANCE MAINTAINING SOME LOW
CHANCE POPS THROUGH THE PERIOD. AVERAGE TEMPERATURES SHOULD RUN
SEVERAL DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. BMD

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

* PRECIP TIMING AHEAD OF A FRONTAL BOUNDARY...POTENTIAL FOR
  THUNDERSTORMS TO DEVELOP IN THE 20-23Z PERIOD.

* WINDS BECOME NORTHERLY AFTER 22 UTC WITH STRONG GUSTY WINDS
  DEVELOPING FOR A PERIOD INTO THIS EVENING.

* SCT SHRA CONTINUING AFTER THE FRONTAL PASSAGE THROUGH EARLY
  EVENING.

* POSSIBLE LOWER MVFR CIGS DEVELOPING BEHIND THE FRONT LATE THIS
  AFTERNOON OR EARLY THIS EVENING.

KJB

//DISCUSSION...UPDATED 12Z...

IR IMAGERY THIS MORNING SHOWS THE APPROACHING WEATHER SYSTEM TO
THE NORTHWEST OF IL...WHILE A SOUTHERN STREAM SYSTEM WAS PUSHING
SOME CIRRUS INTO CENTRAL IL. VFR CONDS WILL PERSIST THRU AT LEAST
16Z...THEN CONDS ARE EXPECTED TO SLOWLY DETERIORATE WITH PRECIP
DEVELOPING AND POTENTIALLY CONVECTION. GUSTY SOUTHWEST WINDS ARE
EXPECTED TO DEVELOP BY LATER THIS MORNING...WITH GUSTS UP TO 22KT.
THE ATMOSPHERE BECOMES UNSTABLE AHEAD OF THE STRONG COLD
FRONT...WHICH COULD ALLOW SOME THUNDERSTORMS TO DEVELOP AND IMPACT
THE AIRFIELDS. THE PRECISE TIMING AND COVERAGE IS DIFFICULT AT
THIS TIME...HOWEVER IT APPEARS THAT WITHIN THE 20-22Z PERIOD IT
HAS THE HIGHEST CONFIDENCE. HAVE OPTED TO HANDLE THIS WITH A
VCTS...THEN POST FRONTAL PASSAGE WINDS TURN NORTHWEST AND SCT SHRA
CONTINUE. GUIDANCE HAS CONTINUED TO HINT THAT CIGS MAY DIP TOWARDS
MVFR THRU THE OVERNIGHT HOURS. VSBYS MAY BRIEFLY DIP WITH THE MORE
STEADY SHRA ACTIVITY THIS AFTN/EVE. OVERALL EXPECT CIGS TONIGHT TO
HOVER ARND 2000-2500FT AGL. THEN DRY AIR BEGINS TO ARRIVE EARLY
TUE...AND SHUD AID IN LIFTING THE LOW CLOUDS INTO A VFR DECK.

BEACHLER

//ORD AND MDW CONFIDENCE...UPDATED 14Z...

* MEDIUM CONFIDENCE ON TIMING OF THE COLD FRONTAL PASSAGE THIS
  AFTERNOON.

* MEDIUM CONFIDENCE IN TIMING OF PRECIP/TSRA.

* HIGH CONFIDENCE IN TSRA ENDING ONCE WINDS TURN NORTHWEST.

* LOW CONFIDENCE IN CIGS FORECAST AFT 00Z.

KJB

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT...VFR.
WEDNESDAY...VFR. CHC SHRA LATE W/PATCHY MVFR CIGS.
THURSDAY THROUGH FRIDAY...VFR CHC SHRA W/PATCHY MVFR CIGS.
SATURDAY THROUGH SUNDAY...VFR. SLT CHC SHRA EARLY.

BEACHLER

&&

.MARINE...
328 AM CDT

MARINE HAZARDS HAVE BEEN HOISTED...AS IT IS LIKELY A PROLONGED
PERIOD OF SMALL CRAFT HAZARDS WILL BEGIN TONIGHT THROUGH EARLY
WED. IT STILL APPEARS ONLY OCCASIONAL GALE FORCE GUSTS TO 35 KT WILL
OCCUR TONIGHT...SO HAVE OPTED TO NOT ISSUE A GALE WATCH.

THE OVERALL THEME REMAINS THE SAME WITH AN ACTIVE PATTERN...MORE
OF A TRADITIONAL FALL SETUP WITH A PROLONGED PERIOD OF COLD AIR
FLOWING OVER THE RELATIVELY WARMER LAKE MICHIGAN WATERS. THE
FRONTAL BOUNDARY WILL PASS ACROSS THE LAKE FROM NORTH TO SOUTH
THIS AFTERNOON/EVENING...ALLOWING WEST WINDS TO BECOME NORTHWEST
AND INCREASE TO 30 KT. THE COMBINATION OF GUSTY WINDS TO 30 KT AND
COLD AIR WILL ALLOW WAVES TO QUICKLY BUILD TONIGHT THROUGH
TUESDAY. IT IS POSSIBLE THAT WAVES UNDER THE LONGEST FETCH COULD
APPROACH 12 FT...MAINLY FOCUSED ALONG THE SOUTHERN THIRD OF LAKE
MICHIGAN. EITHER WAY UNSTABLE CONDITIONS CAN BE EXPECTED TO BEGIN
LATE THIS AFTERNOON AND PERSIST THROUGH TUESDAY NIGHT. A BRIEF
BREAK IN THE GUSTY WINDS WITH A HIGH PRESSURE PROVIDING A LIGHT
GRADIENT LATE TUESDAY NIGHT EARLY WEDNESDAY.

ANOTHER MORE POTENT LOW PRESSURE AND TROUGH IS EXPECTED TO PUSH
INTO THE UPPER MIDWEST WEDNESDAY...ALLOWING SOUTHWEST WINDS TO
INCREASE TOWARDS 30 KT. IT LOOKS MORE FAVORABLE FOR GALES TO OCCUR
WITH THIS SECOND SYSTEM WEDNESDAY/WEDNESDAY NIGHT AS CURRENT
GUIDANCE INDICATES GALES TO 35 KT...POSSIBLY STRONGER. AT THIS
TIME HAVE NOT HOISTED A GALE WATCH. THEN WINDS SHOULD QUICKLY
DIMINISH THUR...HOWEVER FORECAST GUIDANCE IS INDICATING THE
POSSIBLILTY OF YET ANOTHER SYSTEM LATER IN THE WEEK.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH RIP CURRENT RISK...ILZ006-ILZ014...10 PM MONDAY TO 7 AM
     WEDNESDAY.

IN...HIGH RIP CURRENT RISK...INZ001-INZ002...10 PM MONDAY TO 7 AM
     WEDNESDAY.

LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
     LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
     LMZ874-LMZ876-LMZ878...5 PM MONDAY TO 10 PM MONDAY.

     SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...10 PM MONDAY TO 4 AM WEDNESDAY.

&&
Hazardous weather outlook, Sep 17, 4:09 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
409 AM CDT MON SEP 17 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
180915-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
409 AM CDT MON SEP 17 2012 /509 AM EDT MON SEP 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

   THUNDERSTORMS...WITH THE POTENTIAL FOR ISOLATED SEVERE.

  AREAS AFFECTED AND TIMING:

   THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTH CENTRAL
   ILLINOIS EARLY THIS AFTERNOON...AND MOVE ACROSS NORTHWESTERN
   INDIANA LATE THIS EVENING.

  DISCUSSION:

   A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION TODAY WITH
   THUNDERSTORMS EXPECTED ALONG AND JUST AHEAD OF THE FRONT. THERE
   IS THE POSSIBILITY FOR ISOLATED SEVERE THUNDERSTORMS WITH THE
   MAIN THREATS BEING STRONG WINDS AND LARGE HAIL.

THERE IS AN INCREASED RISK OF RIP CURRENTS THIS EVENING AND
TONIGHT FOR THE ILLINOIS AND INDIANA SHORES OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE AN INCREASED RISK OF RIP CURRENTS THROUGH WEDNESDAY
MORNING.

PATCHY FROST IS POSSIBLE MAINLY IN LOW LYING RURAL AREAS
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-180915-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
409 AM CDT MON SEP 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING. SOME OF
THESE THUNDERSTORMS MAY PRODUCE SEVERE WINDS.

HIGH WINDS AND WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL
CRAFT ACROSS THE ILLINOIS AND INDIANA NEARSHORE WATERS THIS
EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HIGH WINDS AND WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL
CRAFT ACROSS THE ILLINOIS AND INDIANA NEARSHORE WATERS THROUGH
LATE TUESDAY NIGHT. HIGH WINDS MAY AGAIN POSE HAZARDS TO SMALL
CRAFT FROM WEDNESDAY EVENING INTO THURSDAY MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-180915-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
409 AM CDT MON SEP 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING. SOME OF
THESE THUNDERSTORMS MAY PRODUCE SEVERE WINDS.

THERE IS A CHANCE FOR OCCASIONAL GALE FORCE GUSTS TO 35 KT OVER
LAKE MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF GALE FORCE WINDS AGAIN WEDNESDAY NIGHT ACROSS
LAKE MICHIGAN.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

BMD

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:23 AM CDTSmall Craft AdvisoryLOT49 hr
Sep 17, 3:24 AM CDTRip Current StatementLOTLake52 hr
Sep 17, 2:36 PM CDTSevere Thunderstorm WarningLOTWinnebago54 min
Sep 17, 3:05 PM CDTGale WatchLOT21 hr

Nearby

Gale Warnings in Illinois, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.